MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM RED 43 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM RED 43 REPERFUSION CATHETER; NRY
Catalog Number RED43138
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned penumbra system red 43 reperfusion catheter (red43) confirmed that the device was fractured proximal to the markerband.Evaluation revealed stretching at the fractured site indicating that the red43 likely stretched prior to fracturing.If the red43 is retracted against resistance during use, damage such as stretching and subsequent fracture may occur.The root cause of the resistance could not be determined.Further evaluation of the device revealed kinks and ovalization on the catheter.This damage is incidental to the complaint and the root cause could not be determined.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the superior m2 branch of the middle cerebral artery (mca) using a penumbra system red 43 reperfusion catheter (red43), a guidewire, and a neuron max 6f 088 long sheath (neuron max).During the procedure, successful passes were made with the red43 in the target location.The red43 was removed from the patient.The physician noticed a shiny object in the clot on the table and looked at the red43 and noted the distal tip to be fractured.The procedure was completed at this point.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.

Brand Name
PENUMBRA SYSTEM RED 43 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
a;lameda, CA 94502
5107483200
MDR Report Key22077298
Report Number3005168196-2025-00175
Device Sequence Number9363574
Product Code NRY
UDI-Device Identifier00815948025738
UDI-Public00815948025738
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K222808
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRED43138
Device Lot NumberC00016590
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2025
Supplement Date Received by Manufacturer06/02/2025
Initial Report FDA Received Date05/23/2025
Supplement Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale